Alert archive / South Carolina / Frost Advisories in 2009
Frost Advisory 2, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Oct 18, 2009, 2:44 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Oct 19, 2009, 5:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2009, 2:44 PM EDT (18:44 UTC)
- In effect from
- Oct 19, 2009, 5:00 AM EDT
- Expired
- Oct 19, 2009, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -144 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 181844 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 244 PM EDT SUN OCT 18 2009 ...FROST ADVISORY TONIGHT NORTH AND CENTRAL MIDLANDS... .COLD HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT. AFTER SUNSET SKIES WILL GRADUALLY CLEAR OFF AND WINDS WILL BECOME LIGHT OR CALM ACROSS THE AREA. LOW TEMPERATURES WILL DROP INTO THE MID 30S SHORTLY BEFORE SUNRISE MONDAY. THIS WILL ALLOW AREAS OF FROST TO DEVELOP BY DAWN. GAZ040-063>065-SCZ015-016-018-020>022-025>031-191000- /O.NEW.KCAE.FR.Y.0002.091019T0900Z-091019T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER 244 PM EDT SUN OCT 18 2009 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY ...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT MONDAY. COLD HIGH PRESSURE WILL BUILD OVER THE AREA OVERNIGHT. SKIES WILL CLEAR OFF AND WINDS WILL BECOME LIGHT OR CALM. AS A RESULT...AREAS OF FROST ARE POSSIBLE BY DAYBREAK MONDAY. FROST IS EXPECTED TO DEVELOP BETWEEN 5 AND 6 AM. TEMPERATURES WILL RISE TO NEAR 40 BETWEEN 8 AND 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TTH
3 follow-up statements
000 WWUS72 KCAE 190038 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 838 PM EDT SUN OCT 18 2009 GAZ077-SCZ035>038-041-191245- /O.EXA.KCAE.FR.Y.0002.091019T0900Z-091019T1300Z/ BURKE-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON... BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON... BAMBERG...DENMARK 838 PM EDT SUN OCT 18 2009 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT MONDAY. COLD HIGH PRESSURE WILL BUILD OVER THE AREA OVERNIGHT. SKIES WILL CLEAR OFF AND WINDS WILL BECOME LIGHT. AS A RESULT...AREAS OF FROST ARE EXPECTED BY DAYBREAK MONDAY IN MOST LOCATIONS. URBAN CENTERS AND LAKESHORE AREAS ARE NOT AS LIKELY TO SEE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GAZ040-063>065-SCZ015-016-018-020>022-025>031-191245- /O.CON.KCAE.FR.Y.0002.091019T0900Z-091019T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER 838 PM EDT SUN OCT 18 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT MONDAY. COLD HIGH PRESSURE WILL BUILD OVER THE AREA OVERNIGHT. SKIES WILL CLEAR OFF AND WINDS WILL BECOME LIGHT. AS A RESULT... AREAS OF FROST ARE EXPECTED BY DAYBREAK MONDAY IN MOST LOCATIONS. URBAN CENTERS AND LAKESHORE AREAS ARE NOT AS LIKELY TO SEE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS72 KCAE 190801 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 401 AM EDT MON OCT 19 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 191515- /O.NEW.KCAE.FR.Y.0003.091020T0900Z-091020T1300Z/ /O.CON.KCAE.FR.Y.0002.091019T0900Z-091019T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 401 AM EDT MON OCT 19 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. COLD HIGH PRESSURE OVER THE AREA ALONG WITH CLEAR SKIES WILL AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO DROP INTO THE UPPER 30S WITH COOLER READINGS IN SOME OUTLYING LOCATIONS. AS A RESULT... AREAS OF FROST ARE EXPECTED BY DAYBREAK IN MANY LOCATIONS. URBAN CENTERS AND LAKE SHORE AREAS ARE NOT AS LIKELY TO SEE FROST. BY 9 AM TEMPERATURES ARE EXPECTED TO RETURN TO THE LOWER 40S ENDING THE THREAT OF FROST. A FROST ADVISORY IS ALSO IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS72 KCAE 191247 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 847 AM EDT MON OCT 19 2009 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... ...FROST ADVISROY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 192100- /O.EXP.KCAE.FR.Y.0002.000000T0000Z-091019T1300Z/ /O.CON.KCAE.FR.Y.0003.091020T0900Z-091020T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 847 AM EDT MON OCT 19 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 18, 1:30 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 18, 1:30 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 130 PM EDT SUN OCT 18 2009 .SYNOPSIS... HIGH PRESSURE BUILDING INTO THE REGION TODAY AND REMAINING OVER THE AREA THROUGH MUCH OF THE WEEK. THIS WILL BRING CLEARING SKIES AND COOL NORTHWEST WINDS INTO TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... HIGH PRESSURE BUILDING INTO THE REGION TODAY AND TONIGHT AS LOW PRESSURE TRACKS NORTHWARD ALONG THE GULF STREAM. AS THE HIGH BUILDS IN CLOUDS WILL BEGIN DISSIPATING AND WINDS WILL INCREASE TO AROUND 10 KNOTS...15 KNOTS ON AREA LAKES...FROM THE NORTHWEST AS COLDER AIR ADVECTS INTO THE REGION. BY THIS EVENING EXPECT MOSTLY CLEAR SKIES...WHICH WILL SET UP EXCELLENT RADIATIONAL COOLING FOR THE OVERNIGHT PERIOD. OVERNIGHT LOWS WILL DROP INTO THE MIDDLE AND UPPER 30S FOR MOST LOCATIONS...HOWEVER TYPICALLY COOLER AREAS WILL SEE TEMPERATURES NEAR THE FREEZING MARK. WITH THE WARM GROUND AND COLD AIR WILL EXPECT WINDS TO REMAIN IN THE 5 TO 10 MPH RANGE THROUGH THE NIGHT WHICH SHOULD PREVENT FROST. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... HIGH PRESSURE WILL BECOME CENTERED OVER THE REGION MONDAY NIGHT AND REMAIN THE DOMINANT FORCE THROUGH THE SHORT TERM. MAIN CONCERN WILL BE OVERNIGHT LOWS MONDAY NIGHT...WHICH WILL BE VERY SIMILAR TO SUNDAY NIGHTS LOWS. WINDS WILL AGAIN BE THE DETERMINING FACTOR AND WITH THE HIGH CENTERED OVER THE REGION WINDS WILL LIKELY BE LIGHT AND VARIABLE MONDAY NIGHT ALLOWING A SLIGHTLY HIGHER POTENTIAL FOR FROST IN THE TYPICALLY COLDER AREAS. TUESDAY AND TUESDAY NIGHT THE UPPER LEVER RIDGE WILL BEGIN BUILDING OVER THE AREA ALLOWING FOR TEMPERATURES TO RISE BACK INTO THE 70S AND OVERNIGHT LOWS IN THE LOWER 40S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... FEW CHANGES MADE TO THE LONG TERM FORECAST AS THE HIGH PRESSURE DOMINATES THE REGION THROUGH THURSDAY WITH THE NEXT LOW PRESSURE MOVING IN FOR FRIDAY AND SATURDAY. MUCH UNCERTAINTY SURROUNDS THE NEXT LOW...HOWEVER MODELS AGREE A SYSTEM WILL BE MOVING INTO THE REGION DURING THAT TIME FRAME. AS A RESULT HAVE INCREASE POPS FOR FRIDAY THROUGH SATURDAY NIGHT WITH OTHER ADJUSTMENTS TO CLOUDS AND TEMPERATURES TO ALIGN WITH THE INCREASED POP. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS WITH SCT/BKN CLOUDS. EXPECT VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD. HEATING HAS RESULTED IN WINDS MIXING DOWN. GUSTY WINDS AT TIMES. WINDS WILL DIMINISH AROUND SUNSET WITH THE LOSS OF HEATING AND REDUCED MIXING. NO SIGNIFICANT IMPACTS EXPECTED DURING THE EXTENDED PERIOD. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Oct 18, 4:44 AM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 444 AM EDT SUN OCT 18 2009 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-190845- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 444 AM EDT SUN OCT 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT LOW TEMPERATURES TONIGHT WILL BE IN THE MIDDLE TO UPPER 30S WITH SCATTERED FROST. NEAR FREEZING TEMPERATURES MAY OCCUR IN NORMALLY COLDER LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW TEMPERATURES MONDAY NIGHT WILL BE IN THE MIDDLE TO UPPER 30S WITH SCATTERED FROST. NEAR FREEZING TEMPERATURES MAY OCCUR IN NORMALLY COLDER LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in South Carolina, 2009Frost Advisories in Georgia, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.